Ohio, 2012Flash Flooding in Ohio, August 5, 2012
August 5, 2012 · NWS RLX · 2 events in 2 counties and zones
A line of thunderstorms developed near a cold front and became oriented west to east across southern Meigs and northern Gallia Counties during the evening. Repetitive downpours in the muggy air dumped 2 to 4 inches of rain in a few hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $90,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms developed near a cold front and became oriented west to east across southern Meigs and northern Gallia Counties during the evening. Repetitive downpours in the muggy air dumped 2 to 4 inches of rain in a few hours. Flash flooding was seen along vulnerable roads and into fields.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Aug 5, 6:42 PM EST, 48 minutes earlier.
Area forecast discussion, Aug 5, 6:42 PM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
742 PM EDT SUN AUG 5 2012
.SYNOPSIS...
MUGGY WITH SHOWERS AND THUNDERSTORMS AHEAD OF FRONT. FRONT LINGERS
ACROSS EASTERN KENTUCKY AND SOUTHERN WEST VIRGINIA MONDAY...DRIER
OHIO AND NORTHERN WEST VIRGINIA. FRONT WEAKENS/WASHES OUT TUESDAY.
&&
.NEAR TERM /THROUGH MONDAY/...
730 PM UPDATE...NO MAJOR CHANGES WERE NEEDED TO THE PREVIOUS
FORECAST. COLD FRONT AT 730 PM APPEARS TO BE STARTING TO PUSH INTO
SOUTHEAST OHIO ZONES...AND IS STILL EXPECTED TO END UP DRAPED
ACROSS SOUTHERN PART OF CWA BY MONDAY MORNING. OUT AHEAD OF THE
FRONT...SHOWERS AND STORMS ACROSS THE CWA. SO FAR...NO FLOODING
ISSUES HAVE BEEN REPORTED...BUT CONTINUING TO KEEP AN EYE ON
THINGS. AT THIS POINT...GENERALLY LESS THAN AN INCH IN AN HOUR HAS
BEEN OBSERVED ACROSS MANY OF THE GAGES...ALONG WITH 1.2 TO 1.9
INCHES RECORDED IN A 3 HOUR PERIOD. THE THING TO NOTE HOWEVER...IS
THE BULK OF THE PRECIPITATION IS FALLING IN A SHORT AMOUNT OF
TIME...SO CAN PROBABLY EXPECT SOME MINOR STREET FLOODING IN SPOTS
WHERE DRAINS ARE CLOGGED/LOW LYING SPOTS IN ROADWAYS ETC.
OTHERWISE...EXPECT SOME PARTIAL CLEARING OVER EXTREME NORTHERN
ZONES LATE TONIGHT...BUT MUCH OF CWA SHOULD REMAIN SOCKED IN AS
THE FRONT SINKS SOUTH...AND EVENTUALLY STALLS OUT OVER SOUTHERN
ZONES WHICH WILL BE HARD TO CLEAR.
WILL BE MAKING A DECISION BY 10 PM WHETHER TO DROP PARTS OF THE
FFA OR NOT.
PREVIOUS DISCUSSION FOLLOWS...
MESSY SITUATION ACROSS THE FORECAST AREA...WITH CONVECTION
CURRENTLY ONGOING WEST OF A HTS- CRW-CKB LINE...AND MOVING ENE.
ADDITIONAL DEVELOPMENT IS STARTING TO SHOW UP ON RADAR ACROSS
CENTRAL AND WESTERN OHIO ASSOCIATED WITH SHORTWAVE TROUGH AND VORT
MAX AHEAD OF THE SURFACE COLD FRONT. EXPECTING THIS TO CONTINUE
DEVELOPING TO THE SOUTH...WITH THE WHOLE /COMPLEX/ MOVING EAST
TOWARDS CWA. ALSO TRACKING CONVECTION IN SOUTH CENTRAL KY...WHICH
ON ITS CURRENT TRACK COULD CLIP SOUTHERN ZONES. EXACT TIMING AND
COVERAGE IS TOUGH WITH THESE SYSTEMS...AS WELL AS DETERMINING JUST
HOW STRONG THE CONVECTION WILL BE. WE HAVE HAD LOTS OF CLOUDS
AROUND THIS MORNING...LIMITING DAYTIME HEATING AND REDUCING LOW
LEVEL INSTABILITY. STILL...IMPRESSIVE UPPER LEVEL DYNAMICS MOVING
THROUGH. ACCORDING TO VISIBLE SATELLITE WE DO HAVE A MORE BROKEN
DECK OF CLOUDS MOVING IN FROM WEST...AHEAD OF THE BEST UPPER LEVEL
SUPPORT...SO WE MAY BE ABLE TO BUILD ENOUGH INSTABILITY TO SUPPORT
AT LEAST ISOLATED STRONG TO SEVERE STORMS LATE THIS AFTERNOON INTO
THIS EVENING...BUT NOT REAL EXCITED ABOUT THIS. NAM SUGGESTING
PWAT VALUES WILL BE IN THE 2.0-2.3 RANGE THROUGH THE
AFTERNOON...WHICH IS SUPPORTED BY THE 12Z ILN SOUNDING. THIS IS A
LOWER THAN PREVIOUS RUNS WERE SHOWING...BUT STILL HIGH ENOUGH THAT
VERY HEAVY RAIN IS LIKELY IN SHORT PERIODS OF TIME WITH STRONGEST
CELLS. THREE HOUR FLASH FLOOD GUIDANCE STILL COMING IN AT 1.5-2.5
INCHES IN MANY AREAS DUE TO RAIN IN THE LAST FEW DAYS. SO WILL
LEAVE FLASH FLOOD WATCH AS IS FOR NOW. IN ADDITION...IT STILL
LOOKS LIKE APPROACHING SURFACE COLD FRONT COULD SLOW AND ORIENT
MORE W-E OVERNIGHT OVER SOUTHERN ZONES...WHICH WOULD INCREASE
THREAT OF TRAINING CELLS.
SPEAKING OF COLD FRONT...EXPECT IT TO MOVE THROUGH OVERNIGHT WITH
POPS DECREASING FROM NW TO SE AFTER THE FRONT PASSES. WILL HOLD ON
TO SOME POPS IN VERY SOUTHEAST ZONES AT END OF NEAR TERM PERIOD AS
FRONT SLOWS.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
THE PROBLEM/DILEMMA HAS NOT GONE AWAY. THE FRONT WEAKENS AND WASHES
OUT ON TUESDAY...LEAVING A STRONG NORTH TO SOUTH LOW LEVEL
MOISTURE/DEW POINT GRADIENT ACROSS OUR CWA.
THE FIRST ISSUE IS LINGERING CLOUDS IN THE SOUTH MONDAY NIGHT VERSUS
THICK FOG DEVELOPING. NORTHERN COUNTIES SHOULD HAVE LESS A CLOUD
ISSUE...BUT MOISTURE AT 2 TO 4 THSD FT MAY BE LINGERING FURTHER
SOUTH. NO REASON TO REMOVE THE FOG THAT WE HAVE IN THERE.
FOR TUESDAY AND TUESDAY NIGHT...WILL HOLD THE POPS MAINLY FROM
ELKINS TO WILLIAMSON. ALSO TRIED TO HOLD TEMPERATURES DOWN A BIT
IN THE SOUTHEAST UPSLOPE ON TUESDAY...INCLUDING SOUTHERN
MOUNTAINS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
12Z GFS AND 12Z ECMWF SOLUTIONS CONTINUE TO AGREE THAT THE MID LEVEL
RIDGE...BAKING THE PLAINS THIS SUMMER...WILL SLIDE BACK WEST INTO
THE GREAT BASIN...FOR THE START OF THIS LONG RANGE PERIOD. STILL
SEEING A STRONG TROF FOR AUGUST SWINGING THROUGH OUR VICINITY ON
FRIDAY INTO SATURDAY...WITH SURFACE FRONT LIKELY AHEAD OF IT...SAY
LATE THURSDAY OR FRIDAY. THIS WOULD BRING COOLER TEMPERATURES FOR
DAY 6 AND DAY 7.
PROBLEM FOR WEDNESDAY NIGHT AND THURSDAY IS THE DEEP MOISTURE
LINGERING TO OUR SOUTHEAST. WILL TRY TO HOLD WEDNESDAY NIGHT DRY
MAINLY FOR COUNTIES NORTH OF A HTS-CRW-EKN LINE...WITH SOME 20
POPS ALONG OUR SOUTHEASTERN COUNTIES WEDNESDAY NIGHT.
POPS INCREASE THURSDAY INTO FRIDAY AHEAD OF FRONT. DID LOWER
HPC MEDIUM RANGE POPS FOR WEEKEND A BIT...FIGURING MAYBE SOME
SHOWERS IN THE COOLER CYCLONIC FLOW ESPECIALLY IN THE AFTERNOON.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE ACROSS
NORTHERN WEST VIRGINIA...SOUTHEAST OHIO...AND NORTHEAST KENTUCKY
THROUGH ABOUT 06Z...WHEN FOCUS OF ACTIVITY WILL SHIFT MAINLY TO
THE SOUTH AND EAST ACROSS SOUTHERN/EASTERN WEST VIRGINIA AND
SOUTHWEST VIRGINIA AS A COLD FRONT PUSHES EAST THROUGH THE
REGION...AND STALLS OUT ACROSS SOUTHERN WEST VIRGINIA BY MONDAY
MORNING. EXPECT BRIEF HEAVY DOWNPOURS...MVFR/IFR CONDITIONS...AND
GUSTY WINDS OF UP TO 40 KTS IN VICINITY OF STORMS.
OVERNIGHT...LOW CLOUDS WILL CONTINUE TO LINGER...PARTICULARLY
ACROSS WEST VIRGINIA/SOUTHWEST VIRGINIA...WHERE WIDESPREAD
MVFR/LOCAL IFR CIGS ARE EXPECTED TO DEVELOP AFTER 06Z...AND LINGER
THROUGH ABOUT 15Z MONDAY...OBSCURING TERRAIN. SOME PARTIAL
LIFTING/CLEARING IS THEN EXPECTED TO TAKE PLACE...WITH MANY
LOCATIONS IMPROVING TO VFR...ALTHOUGH LOCAL MVFR CIGS MAY CONTINUE
TO LINGER ACROSS THE HIGHER TERRAIN.
EXPECTING CLEARING ACROSS MUCH OF THE AREA MONDAY NIGHT...AND AS A
RESULT...EXPECTING WIDESPREAD IFR/LIFR FOG TO DEVELOP LATE MONDAY
NIGHT.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: TIMING AND INTENSITY OF SHOWERS AND
THUNDERSTORMS TODAY MAY VARY. DEVELOPMENT OF MVFR/IFR CIGS
SUNDAY NIGHT THROUGH MONDAY MAY VARY FROM FORECAST.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE MON 08/06/12
UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11
EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07
CRW CONSISTENCY H H H H H M M H H H H H
HTS CONSISTENCY H H H H H H H H H H M L
BKW CONSISTENCY H H H M M M H H H M M H
EKN CONSISTENCY H H M M H H M M H H H H
PKB CONSISTENCY M M M M H H H H M L L L
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 00Z TUESDAY...
IFR CONDITIONS IN FOG EXPECTED MONDAY NIGHT.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 2 AM EDT MONDAY FOR WVZ005-006-013>020-
024>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 2 AM EDT MONDAY FOR OHZ087.
KY...FLASH FLOOD WATCH UNTIL 2 AM EDT MONDAY FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH UNTIL 2 AM EDT MONDAY FOR VAZ003-004.
&&
SYNOPSIS...KTB/MZ
NEAR TERM...SL/MZ
SHORT TERM...KTB
LONG TERM...KTB
AVIATION...SLHazardous weather outlook, Aug 5, 3:27 AM EST, 16 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
427 AM EDT SUN AUG 5 2012
OHZ066-067-075-076-083>086-WVZ007>011-060830-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-
427 AM EDT SUN AUG 5 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A RISK FOR SEVERE THUNDERSTORMS TODAY INTO THE EVENING
HOURS. THE MAIN THREAT WILL BE DAMAGING WINDS. IN ADDITION...DOWNPOURS
WILL BE POSSIBLE AND MAY LEAD TO ISOLATED FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
OHZ087-060830-
LAWRENCE OH-
427 AM EDT SUN AUG 5 2012
...FLASH FLOOD WATCH IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH
LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
THERE IS ALSO A RISK FOR SEVERE THUNDERSTORMS TODAY INTO THE
EVENING HOURS. THE MAIN THREAT WILL BE DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
KYZ101>103-105-VAZ003-004-WVZ005-006-013>020-024>040-046-047-060830-
GREENUP-CARTER-BOYD-LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-
LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-
LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-
WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
427 AM EDT SUN AUG 5 2012
...FLASH FLOOD WATCH IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH
LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
THERE IS ALSO A RISK FOR SEVERE THUNDERSTORMS TODAY INTO THE
EVENING HOURS. THE MAIN THREAT WILL BE DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
In the hours before
Special weather statement, Aug 5, 4:06 PM EST, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
506 PM EDT SUN AUG 5 2012
OHZ076-WVZ009>011-019-052130-
PLEASANTS WV-RITCHIE WV-TYLER WV-WASHINGTON OH-WOOD WV-
506 PM EDT SUN AUG 5 2012
...A HEAVY THUNDERSTORM WILL AFFECT CENTRAL WASHINGTON...NORTH
CENTRAL RITCHIE...NORTH CENTRAL WOOD...PLEASANTS AND TYLER
COUNTIES...
AT 500 PM EDT...A HEAVY THUNDERSTORM WAS LOCATED OVER MARIETTA...
MOVING EAST AT 30 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR WAVERLY AROUND 510 PM...NEWPORT AROUND 520 PM
AND ST. MARYS AROUND 530 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 7 IN OHIO...AND BETWEEN MILE MARKERS 181 AND 186 IN
WEST VIRGINIA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS. POOR DRAINAGE AND URBAN PONDING OF WATER
IN MARIETTA AND PARKERSBURG IS MORE LIKELY ON ACCOUNT OF ANOTHER
THUNDERSTORM HAVING JUST MOVED THROUGH. UP TO ONE AND A HALF INCHES
OF RAINFALL IS LIKELY FROM THE TWO STORMS COMBINED.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3949 8099 3927 8102 3934 8155 3951 8153
12
Special weather statement, Aug 5, 6:10 PM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
710 PM EDT SUN AUG 5 2012
OHZ083>086-060000-
GALLIA OH-JACKSON OH-MEIGS OH-VINTON OH-
710 PM EDT SUN AUG 5 2012
...A HEAVY THUNDERSTORM WILL AFFECT CENTRAL JACKSON...CENTRAL
MEIGS...NORTHERN GALLIA AND SOUTHEASTERN VINTON COUNTIES...
AT 702 PM EDT...A HEAVY THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF JACKSON...MOVING EAST AT 10 MPH.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR RIO GRANDE AROUND 750 PM AND VINTON AROUND
800 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL DUE TO REPEATED STORMS CROSSING
OVER THE SAME AREA...WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND
STREAMS...AND PONDING OF WATER IN URBAN AREAS...HIGHWAYS...STREETS
AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING
SPOTS. IN THE COUNTRYSIDE...EXPECT PONDING OF WATER ON COUNTRY ROADS
AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3915 8266 3910 8196 3903 8201 3903 8203
3900 8205 3898 8209 3892 8212 3890 8215
3886 8214 3883 8216 3891 8268
12Flash Flood, Meigs
- When
- August 5, 7:30 PM EST to 10:30 PM EST
- Where
- Meigs County, 1.69 mi NNW of Salem Center to 1 mi W of Danville
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- COOP Observer
- Coordinates
- 39.072, -82.295
The cooperative observer at Salem Center measured 3.88 inches. A spotter near Rutland reported 4 inches of rain. Streams flooded roads. Leading Creek flooded Routes 124 and 325 near Langsville.
Flash Flood, Gallia
- When
- August 5, 7:45 PM EST to 10:45 PM EST
- Where
- Gallia County, 3 mi W of Vinton to 3 mi SSE of Bidwell
- Cause
- Heavy Rain
- Property damage
- $40,000
- Reported by
- 911 Call Center
- Coordinates
- 38.970, -82.386
Streams flooded roads. A vehicle was stuck in waters from Shephards White Oak Creek along UpCreek Road near Morgan Center.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike and Heavy Rain in Florida, August 5 to 6, 20122 deaths · 10 events
- Rip Currents in Michigan, August 5, 20122 deaths · 2 events
- Damaging Winds and Lightning Strikes in Pennsylvania, August 5, 20121 death · 8 injured · $5,000 · 52 kt wind · 13 events
- Damaging Wind in Texas, August 5, 20121 death · 1 event
- Hail and Damaging Winds in Arkansas, August 5 to 7, 20121 injured · $2.7 million · 1 in hail · 24 events
- Flash Flooding and Damaging Wind in Tennessee, August 5, 20121 injured · $5.1 million · 50 kt wind · 9 events
- Damaging Winds in New York, August 5, 2012$289,000 · 59 kt wind · 25 events
- Flash Flooding in Kentucky, August 5, 2012$221,000 · 3 events
- Wildfire in Utah, August 5 to 12, 2012$215,000 · 1 event
- Tornado in Ohio, August 5, 2012$150,000 · EF0 · 1 event
- Flash Flood in New Mexico, August 5, 2012$150,000 · 1 event
- Flood and Damaging Winds in Massachusetts, August 5, 2012$69,000 · 50 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 400536, 400539.